MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was returned with the guide wire.The guide wire was not engaged in the device, however adhered biological material was found on the driveshaft and crown which prevented the guide wire from passing through.When this section of driveshaft was removed, the guide wire was able to pass through the device.The oad was tested and found to function as intended.At the conclusion of the device analysis investigation, the root cause of the device becoming stuck on the wire and the accumulated biological material was unable to be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became stuck on the guide wire leading to a procedural delay.The target lesion was 90% stenosed and located in tortuous anatomy in the anterior tibial artery.Following treatment with the oad, the device became stuck on the guide wire.The device and wire were removed together, leading to a 45 minute procedural delay while the lesion was re-wired.Following insertion of another guide wire, the procedure was completed with additional atherectomy treatment and balloon angioplasty.The patient was stable following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7514506
Report Number3004742232-2018-00131
Device Sequence Number11096229
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)190131(10)182291
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number182291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1